That toxic reactions can occur from methimazole therapy, the newest of the antithyroid drugs, is attested to by the reports of several investigators.1 These reactions follow the same general pattern noted with the other antithyroids and include at least two instances of agranulocytosis.2 We are here reporting a third such case in which toxic hepatitis developed as an added complication.
REPORT OF A CASE
A white woman, aged 62, who was to have a cataract removed from the left eye was referred to us in April, 1947, because of nervousness, excess sweating, and palpitation. She had had insomnia and a voracious appetite with weight loss during the previous six months. The thyroid showed bilateral nodular enlargement, there was lid-lag and manual tremor, and the basal metabolic rate was + 15%. Improvement followed after one month of therapy with 300 mg. propylthiouracil daily and was maintained for a second month